• problems with teeth after chemo and radiation treatments

    Asked by cheed157 on Wednesday, November 11, 2015

    problems with teeth after chemo and radiation treatments

    12 Answers from the Community

    12 answers
    • geekling's Avatar
      geekling

      Good goshes, yes. Seemingly unending too.

      All of my fillings fell out during radiation. Then it got worse.

      Best wishes.

      about 5 years ago
    • GregP_WN's Avatar
      GregP_WN

      Did you need to know something specific, have a question or are you having problems? I had a ton of problems, lost them all and had to have dentures. Let us know if you have a specific question.

      about 5 years ago
    • Misty's Avatar
      Misty

      My mastectomy was 4 years ago. I started having issues with my teeth about 6 months ago. My gums are receding and my crowns are all coming loose. My dentist said that this is what happens after chemo and there's nothing he or I can do as we did everything "right." He told me that within 6 months to a year I'll need dentures. I had no idea this happens and I'm so upset to know it's happening to me.

      about 5 years ago
    • beachbum5817's Avatar
      beachbum5817

      I have some problems with my teeth chipping or breaking. My dentist isn't 100% convinced that it is from the chemo and radiation. For me, some of it may just be that my teeth are getting thinner do to age.

      about 5 years ago
    • Donnie's Avatar
      Donnie

      I had problems with my teeth after chemo. It are away on my gums and the fillings I had.My dentist put in a filler on my teeth. It made my teeth fill so much better.

      about 5 years ago
    • PaulineJ's Avatar
      PaulineJ

      Geez,I sure did.Had to go through taken all my top teeth out and get a bridge.Wasn't a good time about a year ago.Now I'm waiting for a MRI for headaches from having throbbing pain on my right side(from jaw to head) since Saturday.And an ultrasound on my thyroid in my neck.It's been from one thing to another for me since 2012 from radiation and arimidex.I'm also now dealing with leaks in my valve from surgery in January for 4 tumors,murmurs and fluttering.

      about 5 years ago
    • cheed157's Avatar
      cheed157

      Thank you all for your comments. First I had an abcess and had to have root canal. Have had a tooth break now I'm having a problem with a tooth that is sensitive and my dentist has taken a number of X-rays and doesn't see anything. And he's been trying to bond the tooth but it isn't helping. I keep asking him if he thinks my teeth problems are a result of my chemo and radiation which I finished just about 2 years ago but he says he's not sure. So I just keep plugging along and hope it doesn't get any worse.

      about 5 years ago
    • PaulineJ's Avatar
      PaulineJ

      My dentist has told me that it was radiation and chemo that does ruin teeth without even asking.

      about 5 years ago
    • pattic0803's Avatar
      pattic0803

      i've had the same issues .. root canals, an abscess that, no matter what we do, won't go away, etc. i never had these issues prior to chemo.

      about 5 years ago
    • Kris103's Avatar
      Kris103

      I've always had lousy teeth, no matter what I've done to keep them in decent shape (thanks, Mom!). So I don't know that I can blame my most recent dental issues on chemo and radiation, but then, why not? I had to change dentists due to changing insurance, and the first one wanted to pull all my teeth and put in dentures. Luckily I got a second opinion and few fillings put in or replaced. I worry about this stuff because my onc wants to put me on Prolia, which apparently can cause problems with healing in jawbones.

      about 5 years ago
    • lujos' Avatar
      lujos

      I always had really good teeth, but now have receding gums, and sore teeth most of the time. They have gone a bit off colour, too.

      about 5 years ago
    • debbien507's Avatar
      debbien507

      My teeth were doing fine until 3 years after I finished chemo and radiation. All of a sudden I had cavities and needed a root canal. My dentist told me that they see lots of dental problems in cancer patients. He told me to start fluoride treatments (he gave me a topical gel and I also use ACT rinse). No cavities after six months of that!

      To Kris103, Prolia (also called Xgeva, denosumab) can cause jawbone necrosis--bone death. You have to get all your dental work done before you start it. You have to stop taking it if you need invasive dental work (before the work and after for a little while).

      about 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more triple-negative breast cancer, ductal questions.  Also, don't forget to check out our Triple-Negative Breast Cancer, Ductal page.